Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      don’t be afraid to ask the Doc! I was so hyper when I had my RAI the Doc told me to bring a friend along to calm me down.,drive me home so I wouldn’t have an accident:-}

      Anonymous
        Post count: 93172

        Hey squoo,

        Side effects from the RAI are very minimal. Her doctor may advise her to take some general precautions, since her thyroid will not uptake 100% of the radioiodine and so, will “expel” the portion that is not taken up. This comes out primarily in saliva, sweat and urine. The RAI is extremely water soluble, so flushing the toilet a few times (instead of just once) is usually recommended, and a special laundry load for her clothes (if there are other people in her house) is recommended. Close contact with individuals should usually be avoided for at least the first few days, and contact with babies and small children should be limitd for a while. Her doctor may have slightly different precautions than these, but these are the precautions I was given. Eating off paper plates and plastic utensils will help to dispose of the small amounts of RAI in the saliva — easier to just throw the stuff away than worry about how many times you’ve got to wash it. (Tell her to remember to get BOWLS, I nearly forgot). My doctor also recommended that I buy some gardening gloves, three pairs (one for each of the three days), so I didn’t have to worry about EVERYTHING I touched. It helped a lot. Gardening gloves are easy to wear and do stuff with, and it did make me worry less.

        As far as physical side effects, some people get a sore throat for a while (a few days) , and some people experience an EVEN MORE hyper state within a week or so that may last for a day or two. I’m sure you’ve seen messages that speak of the fact that her thyroid will dump the stored hormone into her system that the dying cells had been holding — that’s the reason for that short burst of hyper symptoms. Her doctor MAY prescribe some beta blockers for her to take if she feels these symptoms. [Mine did not, and I didn’t experience this.] I don’t know of any other side effects of the RAI, but do tell her to KNOW her list of hypo symptoms and get checked IMMEDIATELY if she feels she’s going hypo.

        What a good friend you are, collecting all this information! I hope she knows how lucky she is.

        -Ski

        Anonymous
          Post count: 93172

          What a great friend you are!!!! If your friend wants you to go to the visit with her, then by all means…GO!! I wouldn’t think the dr should have a problem with it. And how would they know you aren’t a family member anyway. :) I can remember at least 2 or 3 occassions that my doc called and said…ummmm, we’d like you to come in this afternoon, we would like to discuss this or that with you, and man, I practically rounded up my whole family. Called to tell hubby and mom and they BOTH went with me. I think it is probably fairly common with diseases of this complicated nature for patients to have friends or family member come with them for support.

          Anonymous
            Post count: 93172

            Thankyou for your reply Ski..
            I have not experienced any real side affects of neomecazole or propranolol exept Im tired/sleepy sometimes, does anyone else feel that? Does anyone know weather you should take your medication with food or before? I have been taking it after meals but I read somewhere you should take it 1hr before? I get paranoid been on the beta blocker but as my Dr says that will keep me alive, stoping the heart from racing. I cant seem to find any sort of support group here in Australia, does anyone know of one like this? I find this site informative. I just hope I can start to feel great again soon, and not panic about walking out the front door!
            Regards,
            Sabba

            Anonymous
              Post count: 93172

              Sabba,

              I am also on the same bata blocker as you. It tends to help some and my doct has instructed me to just take it as I hate to take any kind of meds. He told me that it didnt really matter either way before after just as long as I took it. I am not sure how many strenght there are or brands or what ever but I am taking LA 120 where the dosage I take one pill daily and the dosage is spread out by its self through out the day. I hope this was of some help if your not sure how you should take I would consult your doct. God bless you. As my friends tell me keep your chin up!
              Kim

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.